Arizona, 2006

Flash Flood in Arizona, August 7, 2006

August 7, 2006 · NWS TWC · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM MST, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 7, 1:30 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST MON AUG 7 2006

.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN STATES WILL BUILD
WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO
SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH THE WEEK.
&&

.DISCUSSION...MOISTURE IS UP FOR MOST OF THE AREA AGAIN...WITH 12Z
KTUS SOUNDING BACK UP OVER 1.5 INCHES PRECIPITABLE WATER. SURFACE
DEWPTS IN THE 60S...GENERALLY UP 5 TO 10 DEG OVER 24 HRS AGO. NOT
MUCH SHEAR AND WEAK FLOW...BUT SHOULD NO PROBLEMS REACHING A
CONVECTIVE TEMPERATURE AROUND THE LOWER TO MIDDLE 90S EARLY THIS
AFTERNOON. WEAK DEFORMATION AREA HELPING TO ENHANCE A FEW STORMS
THIS AFTERNOON ACROSS SANTA CRUZ...EASTERN PIMA AND COCHISE
COUNTIES...BUT NOT MUCH SHEAR AT ALL...AND MID LEVELS A TOUCH WARM.
WITH PLENTY OF MOISTURE AND SLOW STORM MOVEMENT HEAVY RAIN IS
PROBABLY THE MAIN CONCERN.

THE MAJOR FEATURES ARE SHIFTING A BIT WITH THE LOW NEAR THE
CALIFORNIA COAST LIFTING NORTHEAST AND THE HIGH NEAR SOUTHEAST
STATES SPREADING WEST AND RECONSOLIDATING TO A MORE SEASONAL
POSITION OVER THE NEXT 48 HRS. ULTIMATELY THIS WILL REINFORCE AN
EASTERLY TO SOUTHEASTERLY FLOW AND BRING A MORE DEPENDABLE SOURCE OF
MOISTURE TO THE AREA. AN EASTERLY LOW THROUGH CENTRAL TEXAS SHOULD
SHIFT WEST WITH THE PATTERN...PROBABLY ENHANCING OUR CHANCE OF
THUNDERSTORMS BY LATE TUESDAY OR WEDNESDAY.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 11:19 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1119 AM MST MON AUG 7 2006

AZZ019-029-030-032>035-080700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1119 AM MST MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AS A RESULT OF A MOISTURE SURGE FROM NORTHERN MEXICO LAST NIGHT...AN
UPSWING IN AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED THIS
AFTERNOON AND TONIGHT. THERE MAY BE SOME TENDENCY FOR STRONGER
THUNDERSTORMS TO FORM ALONG A MID LEVEL MOISTURE BOUNDARY
EXTENDING FROM THE SOUTHERN WHITE MOUNTAINS INTO WESTERN COCHISE
AND EASTERN SANTA CRUZ COUNTIES. THUNDERSTORMS WILL NOT BE
PARTICULARLY WIDESPREAD. HOWEVER DUE TO THEIR SLOW MOVEMENT AND
THE MOIST ATMOSPHERE NOW IN PLACE...A FEW STORMS COULD PRODUCE
OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME ALONG WITH BRIEF
GUSTY WINDS. MOST OF THE SHOWERS AND STORMS WILL DIMINISH AFTER 10
PM...BUT A FEW COULD LINGER OR REDEVELOP AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A DAILY CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO THE UPCOMING WEEKEND. THERE WILL BE PLENTY OF
MOISTURE IN PLACE WHICH MEANS THE PRIMARY THREAT WILL CONTINUE TO
BE FROM HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

The radar

The Tucson radar (KEMX), 46 km away, was scanning. The volume nearest the first event began at 00:13 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Santa Cruz

When
August 7, 5:12 PM MST to 6:30 PM MST
Where
Santa Cruz County, Nogales
Reported by
GOVT OFFICIAL
Coordinates
31.526, -110.847 (the zone’s center; the record gives no point)

AL Harris Wash and Via Verde Wash overflowed their banks in the City of Nogales near Interstate 19. Mi Casa Trailer Park and Via Verde Subdivision were flooded. Mi Casa Trailer Park was evacuated. Al Harris Wash retention basin was reported to have breached. Widespread street flooding was also reported throughout the City of Nogales.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530324.